MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00545180
Medical Device Problem Codes Failure to Align (2522); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a050701 captures the reportable event of wire was unable to release the bow.
 
Event or Problem Description
It was reported to boston scientific corporation that an autotome rx 44 was used in the papilla of vater during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on an unknown date.During the procedure, the tip of the cutting wire would no longer relax, causing it to remain bent.It was reported that the device did bow correctly but would not release the bow (unbow).The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a050701captures the reportable event of wire was unable to release the bow.Block h11: investigation results.The returned autotome rx 44 was analyzed, and a visual inspection found that the working length was kinked.A functional test was performed, and the device was actuated and was able to bow and unbow inside and outside of the scope.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of cutting wire failure to release bow (unbow) was not confirmed.The results of the analysis performed on the returned device found that the device was able to bow and unbow inside and outside of the scope as intended.Therefore, the most probable root cause is no problem detected.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
AUTOTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19646827
Report Number3005099803-2024-03106
Device Sequence Number15387013
Product Code KNS
UDI-Device Identifier08714729444756
UDI-Public08714729444756
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2026
Device Model NumberM00545180
Device Catalogue Number4518
Device Lot Number0032561699
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown